Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An example in the problem of least area


Author: Wendell H. Fleming
Journal: Proc. Amer. Math. Soc. 7 (1956), 1063-1074
MSC: Primary 49.0X
DOI: https://doi.org/10.1090/S0002-9939-1956-0082046-2
MathSciNet review: 0082046
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Courant, Dirichlet’s Principle, Conformal Mapping, and Minimal Surfaces, Interscience Publishers, Inc., New York, N.Y., 1950. Appendix by M. Schiffer. MR 0036317
  • [2] Jesse Douglas, Minimal surfaces of higher topological structure, Ann. of Math. (2) 40 (1939), no. 1, 205–298. MR 1503457, https://doi.org/10.2307/1968552
  • [3] -, Green's function and the problem of Plateau. The most general form of the problem of Plateau, Amer. J. Math. vol. 61 (1939) pp. 545-608.
  • [4] P. R. Garabedian and M. Schiffer, On a double integral variational problem, Canadian J. Math. 6 (1954), 441–446. MR 0064329
  • [5] T. Radó, On the problem of Plateau, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 2, Springer, 1933.
  • [6] -, Length and area, Amer. Math. Soc. Colloquium Publications, vol. 30, 1948.
  • [7] H. Seifert, and W. Threlfall, Lehrbuch der Topologie, Teubner, 1934.
  • [8] L. C. Young, On generalized surfaces of finite topological types, Mem. Amer. Math. Soc. No. 17 (1955), 63. MR 0088671

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49.0X

Retrieve articles in all journals with MSC: 49.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1956-0082046-2
Article copyright: © Copyright 1956 American Mathematical Society